Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 170, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 7, 2011, 5:37 PM EDT for 4 counties in Virginia; Northampton County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2011, 5:37 PM EDT (21:37 UTC)
- Expired
- Jul 7, 2011, 6:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Northampton County, NC, Brunswick County, VA, City of Emporia, VA, Greensville County, VA, Mecklenburg County, VA
The radar
The Norfolk radar (KAKQ), 76 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 4:33 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 7, 4:33 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 433 PM EDT THU JUL 7 2011 .SYNOPSIS... AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL REMAIN TO OUR WEST TONIGHT...THEN AMPLIFY ON FRIDAY AS IT MOVES CLOSER TO THE REGION. THIS WILL PUSH A COLD FRONT THROUGH THE MID ATLANTIC STATES FRIDAY NIGHT INTO SATURDAY. DRIER CONDITIONS WILL MOVE INTO THE AREA FROM SATURDAY AFTERNOON THROUGH SUNDAY...AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... LATEST SFC ANALYSIS SHOWS A WEAK TROUGH EXTENDING FROM N OF DC SOUTHWEST TO ROANOKE. SCATTERED CONVECTION HAS DEVELOPED ALONG AND AHEAD OF THE FRONT...HAVING REACHED THE CONVECTIVE TEMP (UPPER 80S)...SUPPORTED BY A FVRBL LLVL THERMODYNAMIC SETUP (SFC BASED CAPES BTWN 3000-3500 J/KG. TOTAL-TOTALS IN THE MID-UPR 40S ARE INDICATIVE OF THE MEAGER MID LVL LAPSE RATES (5.5 TO 6 C/KM BTWN 700-500 MB)...HOWEVER...K INDICES IN THE 20S WITH WET BULB ZERO HEIGHTS AROUND 11500 KFT (SOME 3000 KFT LOWER THAN THE FREEZING LEVEL) ARE INDICATIVE OF FAIRLY PRONOUNCED DRY AIR AT MID LEVELS. THIS MAY PROVIDE SOME BRIEF GUSTY TSTM WIND GUSTS AND POTENTIALLY SOME SMALL HAIL...DESPITE (AGAIN) THE WEAK LAPSE RATES AND LIGHT WINDS ALOFT (<25 KT). OVERNIGHT...MID/UPR LEVELS MOISTEN UP ONCE AGAIN AHEAD OF THE APPROACHING MID LVL SHORTWAVE...WITH DEEP LAYER SW FLOW AS THE WARM CONVEYOR BELT (WCB) EXPANDS BACK ACROSS THE MID ATLC REGION. PWATS CLIMB BACK CLOSE TO 2" BY EARLY FRI MORNING...WITH K INDICES INTO THE MID 30S OVER WRN PTNS. MODELS SHOW MINIMAL FORCING OVERNIGHT TO FOCUS ANY ADDITIONAL CONVECTION...THOUGH DO INDICATE VERY WEAK (SUBTLE) LOW-MID LEVEL QVECTOR CONVERGENCE AND SLIGHTLY STRENGTHENING LLVL FGEN. SO...WITH THIS ALONG WITH DEEPENING MOIST LAYER...WILL MAINTAIN A MENTION OF ISOLATED-SCATTERED POPS OVERNIGHT. MIN TEMPS GENERALLY AROUND 70-LOWER 70S. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... MODELS REMAIN IN GOOD AGREEMENT WITH MID/UPPER LEVEL PATTERN OF AN AMPLIFYING TROUGH OVER THE OHIO/TN VALLEYS ON FRI...CROSSING THE MTNS FRI NIGHT INTO SAT MORNING. DYNAMICS WITH THIS SYSTEM IS RATHER IMPRESSIVE FOR EARLY JULY...WITH A DECENT SWATH OF RRQ UPPER JET FORCING (70-75 KT JET CORE AT 300 MB)...WITH THE ATTENDANT LOW-MID LEVEL FGEN AND QVECTOR CONVERGENCE. MEANWHILE...DEEP LAYER MOISTENING CONTINUES AHEAD OF THE FRONT...AS PWATS CLIMB TO OR JUST ABOVE 2.25". THEREFORE HAVE CONTINUED WITH THE HIGH (>50%) POPS WITH THE FRONTAL PASSAGE...AS WELL AS WITH THE LOCALLY HEAVY RAIN MENTION DURING THIS PERIOD. WILL ALSO HIGHLIGHT THE RISK OF LOCALLY HEAVY (LOCALIZED FLOODING) IN THE HWO. ALSO...SHEAR INCREASES LATER FRI SO THERE WILL BE AN ENHANCED RISK FOR SEVERE STORMS FRI AFTN/EVENING. LIMITING FACTOR WILL BE HOW MUCH SUN WE CAN GET ON FRI...MAIN THREATS WILL BE WET MICROBURSTS AND LARGE HAIL. HIGHS FRI WILL BE HELD DOWN SOMEWHAT BY CLOUDS...MAINLY IN THE MID-UPPER 80S. WILL LINGER POPS SAT MORNING...ESPECIALLY EAST...WITH DRIER AIR MOVING IN BY AFTN FROM THE NW. HIGHS SAT 85-90...COOLEST EAST WHERE CLOUDS HANG AROUND THE LONGEST. COOLER SAT NIGHT WITH LOWS INTO THE 60S OVER NW 1/2 OF CWA...AROUND 70 SE. DRY ON SUN WITH SEASONABLY WARM TEMPS (HIGHS FROM THE MID 80S ALONG THE ATLC COAST TO THE LOWER 90S FARTHER INLAND). && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... GOING WITH A COMBINATION OF THE 12Z GFS/ECMWF FOR THE EXTENDED PERIOD. HI PRES MOVING OFF THE NRN MID ATLC CST WILL MAINTAIN DRY WX SUN NGT AND MON. A COLD FRNT WILL APPROACH FM THE NNW LATE MON NGT THEN PUSH INTO AND ACRS THE REGION TUE INTO WED. THIS WILL RESULT IN ANOTHER SLGT OR SML CHC OF SHOWERS AND TSTMS. HI PRES WILL BLD BACK IN FM THE NNE FOR LATE WED THRU THU. MIN TEMPS WILL BE IN THE UPR 60S TO LWR 70S MON MORNG...IN THE LWR TO MID 70S TUE AND WED MORNGS...AND IN THE MID 60S TO LWR 70S THU MORNG. MAX TEMPS WILL BE IN THE UPR 80S TO MID 90S MON...IN THE UPR 80S TO LWR 90S TUE...IN THE MID 80S TO NEAR 90 WED...AND IN THE MID TO UPR 80S THU. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... MAINLY VFR CONDITIONS EXPECTED ACRS THE AREA FOR THE TAF PERIOD...WITH JUST ISLTD CONVECTION AND MVFR CIGS/VSBYS POSSIBLE. MOST OF THIS ACTIVITY SHUD REMAIN OVR NC. HAVE NOT INCLUDED A CB GROUP ATTM...DUE TO UNCERTAINTY IN TIMING/LOCATION OF ANY CONVECTION. OUTLOOK...SCTD CONVECTION LIKELY FM MIDDAY FRI THRU SAT WITH AREAS OF MVFR/IFR POSSIBLE...AS COLD FRNT/AREAS OF LO PRES PUSH ACRS THE REGION. MAINLY VFR/DRY CONDITIONS THEN EXPECTED SUN AND MON. && .MARINE... NO HEADLINES IN THE SHRT TERM TNGT THRU SAT. HI PRES WILL BE WELL OFF THE MID ATLC/SE CST TNGT. A FRNTL BNDRY WITH AREAS OF LO PRES MOVNG ALNG IT...WILL PUSH ACRS THE AREA FRI THRU SAT. HI PRES WILL BLD BY TO OUR NNE AND OFF THE CST FOR LATE SAT THRU MON. ANOTHER COLD FRNT WILL DROP INTO THE REGION DURING TUE. WND SPDS/WAVES/SEAS WILL REMAIN BELOW SCA LVLS THRU THE PERIOD. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...BKH NEAR TERM...BKH SHORT TERM...BKH LONG TERM...TMG AVIATION...TMG MARINE...TMG
Hazardous weather outlook, Jul 7, 4:37 PM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 437 PM EDT THU JUL 7 2011 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-082045- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 437 PM EDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THIS EVENING. A FEW OF THE STORMS MAY PRODUCE GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK FOR SEVERE WEATHER FRIDAY AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE FROM DAMAGING WINDS...WITH LARGE HAIL ALSO POSSIBLE. IN ADDITION TO THE SEVERE THREAT...A WARM AND HUMID AIRMASS WILL BE FAVORABLE FOR VERY HEAVY RAINFALL... AND LOCALIZED FLOODING FROM LATE FRIDAY AFTERNOON THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AFTERNOON AND EVENING. ANZ630>634-650-652-654-656-658-082045- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 437 PM EDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HURLEY
In the hours before
Special weather statement, Jul 7, 3:46 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
346 PM EDT THU JUL 7 2011
VAZ060-072045-
PRINCE EDWARD VA-
346 PM EDT THU JUL 7 2011
...STRONG THUNDERSTORM MOVING INTO PRINCE EDWARD COUNTY...
AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DARLINGTON HEIGHTS...MOVING NORTHEAST AT 15
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR FIVE FORKS...BRIERY CREEK
LAKE...ALLENS MILL...HAMPDEN SYDNEY...KINGSVILLE...AND THE MANOR
G.C..
HEAVY RAINFALL...WIND GUSTS TO 35 MPH AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. RAINFALL RATES
OF 1 TO 2 INCHES PER HOUR ARE EXPECTED UNDER THE STRONGEST STORM
CORES AND WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE
LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.
IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3726 7869 3734 7861 3738 7861 3740 7859
3734 7851 3732 7841 3716 7824 3711 7849
3714 7855 3714 7859 3719 7865 3720 7870
DEROSASpecial weather statement, Jul 7, 4:24 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
424 PM EDT THU JUL 7 2011
VAZ060-061-067>069-072100-
AMELIA VA-CUMBERLAND VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA-
424 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND...NORTHEASTERN PRINCE
EDWARD...NORTHWESTERN AMELIA...NORTHWESTERN NOTTOWAY AND SOUTHWESTERN
POWHATAN COUNTIES...
AT 414 PM EDT...A STRONG THUNDERSTORM WAS BETWEEN FARMVILLE AND
RICE...MOVING NORTHEAST AT 25 MPH.
* WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM.
* EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
* VERY HEAVY RAIN WILL FALL IN A BRIEF PERIOD OF TIME FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
* THIS STORM WILL BE NEAR ANGOLA...DEATONVILLE...GUINEA
MILLS...ANGOLA...RODOPHIL...PAINEVILLE...MCRAE...CUMBERLAND...
TRUXILLO...AND SUNNYSIDE.
LAT...LON 3733 7848 3761 7827 3766 7824 3743 7793
3720 7828 3732 7841
DEROSASpecial weather statement, Jul 7, 4:32 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
432 PM EDT THU JUL 7 2011
VAZ097-098-072130-
CHESAPEAKE VA-VIRGINIA BEACH VA-
432 PM EDT THU JUL 7 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CITY OF
VIRGINIA BEACH AND EAST CENTRAL CITY OF CHESAPEAKE COUNTIES...
AT 422 PM EDT...A LOCALIZED CLUSTER OF STRONG THUNDERSTORMS WAS
LOCATED FROM DAM NECK TO GALLUPS CORNER...OR NEAR THE CITY OF
VIRGINIA BEACH...MOVING SOUTHEAST AT 5 MPH.
* WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS.
* EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
* VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.
* THESE STORMS WILL BE NEAR VIRGINIA BEACH...PRINCESS ANNE...MOUNT
PLEASANT...AND SIGMA.
LAT...LON 3670 7592 3670 7616 3687 7613 3688 7597
3685 7596 3677 7595
DEROSASpecial weather statement, Jul 7, 4:38 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 438 PM EDT THU JUL 7 2011 NCZ014>017-VAZ096-097-072130- CAMDEN NC-CHESAPEAKE VA-GATES NC-PASQUOTANK NC-SUFFOLK VA- WESTERN CURRITUCK NC- 438 PM EDT THU JUL 7 2011 ...A LOCALIZED CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN GATES...NORTHWESTERN CAMDEN...NORTHWESTERN CURRITUCK...NORTHWESTERN PASQUOTANK...SOUTHEASTERN CITY OF SUFFOLK AND SOUTHERN CITY OF CHESAPEAKE COUNTIES... AT 431 PM EDT...A LOCALIZED CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED FROM NORTHWEST TO 6 MILES NORTHWEST OF HORSESHOE...MOVING SOUTHWEST AT 5 MPH. * WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. * EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. * LOCALLY VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. * THESE STORMS WILL BE NEAR SHARON...CORAPEAKE...AND NORTHWEST. LAT...LON 3652 7615 3643 7657 3656 7662 3666 7622 DEROSA
Special weather statement, Jul 7, 4:57 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 457 PM EDT THU JUL 7 2011 VAZ060-061-067>069-072200- AMELIA VA-CUMBERLAND VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA- 457 PM EDT THU JUL 7 2011 ...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND...NORTHEASTERN PRINCE EDWARD...NORTHWESTERN AMELIA...NORTHWESTERN NOTTOWAY AND SOUTHWESTERN POWHATAN COUNTIES... AT 448 PM EDT...A STRONG THUNDERSTORM WAS NEAR ANGOLA...MOVING NORTHEAST AT 15 MPH. * WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. * EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. * VERY HEAVY LOCALIZED RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. * THIS STORM WILL BE NEAR BEAR CREEK LAKE STATE PARK...TRENTS MILL...SUNNYSIDE...GRAYS SIDING...TRUXILLO...MORVEN...OAK FOREST...TOBACCOVILLE...LODORE...AND BALLSVILLE. LAT...LON 3771 7821 3744 7783 3724 7824 3735 7840 DEROSA
Special weather statement, Jul 7, 5:23 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
523 PM EDT THU JUL 7 2011
NCZ014>017-102-VAZ096>098-072215-
CAMDEN NC-CHESAPEAKE VA-EASTERN CURRITUCK NC-GATES NC-PASQUOTANK NC-
SUFFOLK VA-VIRGINIA BEACH VA-WESTERN CURRITUCK NC-
523 PM EDT THU JUL 7 2011
...A SLOW MOVING LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHEASTERN GATES...NORTHERN CURRITUCK...NORTHWESTERN
CAMDEN...NORTHWESTERN PASQUOTANK...SOUTHEASTERN CITY OF
SUFFOLK...SOUTHEASTERN CITY OF VIRGINIA BEACH AND SOUTHERN CITY OF
CHESAPEAKE COUNTIES...
AT 513 PM EDT...A SLOW MOVING LINE OF STRONG THUNDERSTORMS WAS
LOCATED FROM SLIGO TO ACORN HILL...MOVING EAST AT 10 MPH.
* WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS.
*EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
* VERY HEAVY RAIN WILL FALL FROM THESE SLOW MOVING STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
* THESE STORMS WILL BE NEAR LILLY...TAR
CORNER...MOYOCK...HORSESHOE...KNOTTS ISLAND...AND SOUTH MILLS.
LAT...LON 3641 7583 3641 7586 3647 7591 3648 7598
3655 7602 3650 7603 3645 7601 3644 7593
3640 7592 3639 7624 3649 7650 3660 7651
3660 7598 3657 7594 3658 7590 3660 7591
3660 7587
DEROSAThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:05 PM EDT | Special Weather Statement | AKQ | Lunenburg | 55 min |
| Jul 7, 3:46 PM EDT | Special Weather Statement | AKQ | Prince Edward | 59 min |
| Jul 7, 4:24 PM EDT | Special Weather Statement | AKQ | Cumberland | 36 min |
| Jul 7, 4:32 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 58 min |
| Jul 7, 4:38 PM EDT | Special Weather Statement | AKQ | City of Chesapeake | 52 min |
| Jul 7, 4:57 PM EDT | Special Weather Statement | AKQ | Cumberland | 63 min |
| Jul 7, 5:29 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Norfolk, City of Virginia Beach | 91 min |
| Jul 7, 6:19 PM EDT | Special Weather Statement | AKQ | Brunswick, Greensville, Mecklenburg, City of Emporia | 56 min |
| Jul 6, 8:05 PM EDT | Special Weather Statement | AKQ | Bertie, Camden, Chowan, Currituck, Pasquotank, Perquimans | 55 min |
| Jul 6, 9:37 PM EDT | Areal Flood Advisory | AKQ | Bertie, Chowan, Perquimans | 83 min |
| Jul 7, 5:23 PM EDT | Special Weather Statement | AKQ | Camden | 52 min |
| Jul 7, 6:02 PM EDT | Areal Flood Advisory | AKQ | Camden, Currituck, Pasquotank | 88 min |
| Jul 7, 7:08 PM EDT | Special Weather Statement | AKQ | Gates | 37 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.